Thunderstorm Wind, Morgan
- When
- July 13, 4:37 PM EST
- Where
- Morgan County, Wartburg
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.100, -84.600
Garage blown down reported by sheriff's office.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Garage blown down reported by sheriff's office.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 13, 2:00 PM EST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT SUN JUL 13 2003 THE FOLLOWING ARE ALL THE FORECAST DISCUSSIONS FROM THE PAST 24 HOURS...WITH THE MOST RECENT ON TOP. THIS PROVIDES A HISTORY OF THE DEVELOPMENT OF THE CURRENT FORECAST. ******************************************************************** AFTERNOON FORECAST DISCUSSION 300 PM EDT SUN JUL 13 2003 TONIGHT AND TOMORROW...PERSISTENT UPPER TROUGH OVER THE EASTERN CONUS REMAINS MOST SIGNIFICANT FEATURE FOR OUR REGION. UPPER RIDGE REMAINS ANCHORED OVER THE ROCKY MOUNTAIN REGION. TROUGH AXIS IS PROJECTED TO REMAIN WEST OF THE FORECAST AREA THROUGH MID-DAY MONDAY AT WHICH TIME THE WESTERN RIDGE BUILDS EASTWARD. EXPECT PRECIP CHANCES TO DIMINISH AS TROUGH AXIS AND SURFACE BOUNDARY PUSH OUT OF OUR AREA. LONGER TERM...WITH UPPER TROUGH PULLING OUT...SHOULD BE ENOUGH WARMING ALOFT TO DIMINISH THE AMOUNT OF SHOWER AND THUNDERSTORM ACTIVITY FOR TUESDAY AND BEYOND. HOWEVER...STILL MAY BE ENOUGH ENOUGH MOISTURE AND INSTABILITY FOR SLIGHT CHANCE TO LOW CHANCE POPS FOR AFTERNOON AND EVENING CONVECTION. TIMING OF ANY WEAK FEATURES THAT WILL AFFECT THE REGION NEXT SEVERAL DAYS IS DIFFICULT. FOR NOW WILL GO WITH 20 TO 30 POPS EACH AFTERNOON AND EVENING THROUGH NEXT SUNDAY. PRELIMINARY NUMBERS FOLLOW: CHA 67 88 69 91 / 50 30 20 20 TYS 65 86 67 89 / 40 30 20 20 TRI 62 84 63 87 / 30 30 20 20 OQT 65 86 67 89 / 40 30 20 20 .MRX... NC...NONE. TN...NONE. VA...NONE. ******************************************************************** LATE MORNING FORECAST DISCUSSION (UPDATE) 1000 AM EDT SUN JUL 13 2003 NO CHANGES TO LAST UPDATE. FORECAST...INCLUDING TEMPS PER LAMP DATA...APPEARS ON TRACK. LCM ********************************************************************* FORECAST DISCUSSION 725 AM EDT SUN JUL 13 2003 WITH BOUNDARY LAYING ACROSS SOUTHERN PORTION OF FORECAST AREA...AND ONGOING CONVECTION...WILL UPDATE FORECAST TO INCREASE TO LIKELY POPS ACROSS SOUTHERN PORTION OF CWA AND MOUNTAIN ZONES. ********************************************************************* EARLY MORNING FORECAST DISCUSSION 315 AM EDT SUN JUL 13 2003 NORTHWEST FLOW ALOFT CONTINUES TODAY WITH ANOTHER SERIES OF SHORTWAVES SWINGING THROUGH THE FLOW. WEAK SURFACE BOUNDARY WILL BE DRIFTING SLOWLY SOUTHWARD WILL CREATE A REPEAT OF YESTERDAYS THUNDERSTORM ACTIVITY. INCREASING POPS TODAY TO HIGH CHANCE...40 TO 50 RANGE... WITH HIGHEST OVER MOUNTAINS AND SOUTHEAST. MONDAY AND BEYOND...HIGH PRESSURE WILL RETURN TO DOMINATE THE WEATHER WITH TYPICAL AFTERNOON AND EVENING THUNDERSTORM ACTIVITY AND GRADUALLY WARMING TEMPERATURES. FOR COORDINATION PURPOSES ONLY CHA 86 66 88 68 / 50 50 30 30 TYS 84 65 85 66 / 40 50 20 20 TRI 81 62 82 62 / 40 50 20 20 OQT 83 65 86 66 / 40 50 20 20 ******************************************************************** EVENING FORECAST DISCUSSION (UPDATE) 900 PM EDT SAT JUL 12 2003 SVR CONVECTION HAS WEAKEND OR EXITED FA THIS EVENING. A FEW TSRA CONTINUE NEAR THE SMOKY MTNS HEADING E. UPDATED TO REMOVE TSTM WATCHES FOR SW VA AND MUCH OF E TN/SW VA. WIDELY SCATTERED SHRA/TSRA IS OCCURRING ACROSS W/MID TN IN ASSOCIATION WITH WEAK FNT AS ENERGY CONTINUES TO ROTATE SE ARND NERN U.S. UPR TROF. WILL KEEP SLGT CHC POP GOING AS ISOLD TO WIDELY SCT SHRA/TSRA COULD BUILD INTO FA AFTER MIDNITE. ******************************************************************** LATE AFTERNOON FORECAST DISCUSSION 525 PM EDT SAT JUL 12 2003 UDPATED FCST TO INCLUDE NEW THUNDESTORM WATCH FOR SW VA COUNTIES AND RAISED POP MOST ZONES AS UPR TROF BUILDS SE THRU FA.
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-132045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 700 AM EDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY)... A FRONTAL BOUNDARY REMAINS OVER THE SOUTHERN TENNESSEE VALLEY TODAY. AN UPPER LEVER DISTURBANCE WILL MOVE INTO THE AREA FROM THE NORTHWEST THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP ALONG THE FRONTAL BOUNDARY AND MOVE TO THE EAST THROUGHOUT THE DAY. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. HEAVY DOWNPOURS OF RAIN WILL ALSO ACCOMPANY THESE STORMS AND SOME AREAS WILL SEE REPEATED SHOWERS INTO THE EVENING HOURS. LOCALIZED FLOODING IS POSSIBLE. HAZARDOUS WEATHER IS POSSIBLE AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. STAY TUNED OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
234 PM EDT SUN JUL 13 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM DEER LODGE TN WIND DAMAGE
07/13/03 MORGAN SEVERAL TREES DOWN IN AND
AROUND DEER LODGE.
REPORTED BY DISPATCH.
0140 PM DEER LODGE TN 0.75 IN HAIL
07/13/03 MORGAN DIME SIZE HAIL AT DEER
LODGE. REPORTED BY
DISPATCH.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
458 PM EDT SUN JUL 13 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM 1N WARTBURG TN 0.88 IN HAIL
07/13/03 MORGAN REPORTED BY SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
504 PM EDT SUN JUL 13 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 1N WARTBURG TN 1.75 IN HAIL
07/13/03 MORGAN REPORTED BY SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
510 PM EDT SUN JUL 13 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM BIRCHWOOD TN WIND DAMAGE
07/13/03 HAMILTON A FEW TREES AND
POWERLINES DOWN. REPORTED
BY HAMILTON COUNTY 911.The Knoxville radar (KMRX), 108 km away, was scanning. The volume nearest the first event began at 21:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370613.